Thunderstorm Wind, Onondaga
- When
- August 29, 5:00 PM EST
- Where
- Onondaga County, Pompey
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.900, -76.017
Thunderstorm winds downed trees and wires.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Aug 29, 1:20 PM EST, 3 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 220 PM EDT SUN AUG 29 2004 .SHORT TERM... BUSY WITH SVR TSTM WATCH OUT UNTIL 7PM. SEE PREV AFD FOR DETAILS ON SVR PARAMS. CARRIED CHC POPS NE PA TNGT, INCRSNG TO LIKELY ACRS UPSTATE NY. LIKELY POPS FOR TMRW ACRS MOST AREAS AS THE FNT BEGINS TO SLIDE INTO THE FCST AREA. SOME QUESTION AS TO HOW FAST THIS SYSTEM MOVES EWD TMRW NGT. FOR NOW WE WENT WITH LOW CHC POPS ACRS FAR SE ZONES EARLY TUES, THEN FAIR WX AS HIGH PRES MOVS IN. && .LONG TERM... TUE NGT THROUGH SAT...HI PRES REMAINS IN PLACE SLOLY DRIFTG ACRS THE NERN U.S...N OF THE PROJECTED HRCN ACRS THE SERN U.S. LOOKS LIKE FAIR WX WITH MAINLY CLR SKIES AT NGT...AT SCT-BKN CU FORMG DURG THE AFTERNOONS INTO SAT. AS THE LARGE SFC HI TRACKS OFFSHORE FARTHER...SRLY RETURN FLO INCREASES LEADING TO HIGHER DWPTS AND MORE CLDS FOR SAT. MAIN QUESTION IS WILL THERE BE ENUF MOISTURE IN PLACE FOR PRECIP DURG WEEKEND. ECMWF...UKMET...06Z GFS SUGGESTS THAT RDGS HOLDS ON...00Z GFS AND CANADIAN SUGGESTS PRECIP REACHES CWA BY SUNDAY. 12Z GFS SUGGESTS A DRY WEEKEND AS WELL SO WILL JUST HV SLGT CHC FOR SHRA IN GRIDS SUNDAY WITH NO MENTION IN ZONES. && .AVIATION... HV SCT CB/S IN MOST OF TAF SITES THIS AFTRN WITH NRN TAFS (SYR/UCA/ITH AND ELM) A TEMP 2202 TO HNDL ADDTNL CONVECTION THAT WILL FIRE CLSE TO FRNT. AFTER 2Z...HV MVFR CIGS AND VSBYS IN SOME SHRA THAT FORM BTWN 02Z AND 06Z ACRS BGM AND AVP S OF FRNT. CLSR TO SFC FRNT HV IF CIGS AND VSBYS AFTER 06Z THRU 14Z. && .BGM WATCHES/WARNINGS/ADVISORIES... NY...SVR TSTM WATCH UNTIL 7 PM. PA...SVR TSTM WATCH NRN TIER PA UNTIL 7 PM. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 205 AM EDT SUN AUG 29 2004 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-301000- BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY- LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY- NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY- SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA- STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY- WYOMING PA-YATES NY- 205 AM EDT SUN AUG 29 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY... THUNDERSTORMS WILL DEVELOP ONCE MORE IN THE MOIST UNSTABLE ATMOSPHERE OVER NEW YORK AND PENNSYLVANIA. THESE THUNDERSTORMS WILL BE AIDED BY A STRENGTHENING WIND FIELD. THUNDERSTORMS WHICH DEVELOP ARE LIKELY TO PRODUCE TORRENTIAL DOWNPOURS...AND POSSIBLY DAMAGING WINDS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS ANTICIPATED. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN ACTIVATION MAY BE REQUIRED THIS AFTERNOON THROUGH THIS EVENING. DJP
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
259 PM EDT SUN AUG 29 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0150 PM TSTM WND DMG JEWELL 43.23N 75.82W
08/29/2004 ONEIDA NY BROADCAST MEDIA
LARGE TREES UPROOTED, BOAT OVERTURNED AND A TENT
DESTROYED BY THUNDERSTORM WINDS.
0220 PM HAIL POINT ROCK 43.38N 75.55W
08/29/2004 0.75 INCH ONEIDA NY TRAINED SPOTTER
&&
NICOSIASPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 401 PM EDT SUN AUG 29 2004 NYZ009-036-037-292100- MADISON NY-ONEIDA NY- 401 PM EDT SUN AUG 29 2004 ...THUNDERSTORM WITH STRONG GUSTY WINDS MOVING INTO THE AREA... AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS NEAR ONEIDA...OR ABOUT 2 MILES NORTHEAST OF LAKEPORT...MOVING NORTHEAST AT 25 MPH. THE STRONG THUNDERSTORM WILL BE NEAR... JEWELL AND SYLVAN BEACH AT 410 PM. VIENNA AT 415 PM. BLOSSVALE AND CAMDEN AT 425 PM. TABERG AND LEE AT 430 PM. GLENMORE AT 435 PM. STOKES CORNER AT 440 PM. THIS THUNDERSTORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN ALSO VISIT OUR WEBSITE AT WEATHER.GOV. MJC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 409 PM EDT SUN AUG 29 2004 NYZ016>018-292100- CAYUGA NY-ONONDAGA NY-SENECA NY- 409 PM EDT SUN AUG 29 2004 ...THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL MOVING INTO THE AREA... AT 404 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS AND POSSIBLE HAIL NEAR SENECA FALLS...MOVING EAST AT 35 MPH. THE THUNDERSTORM WILL BE NEAR... THROOPSVILLE AT 415 PM. SENNETT AT 420 PM. JORDAN AND ELBRIDGE AT 430 PM. MEMPHIS AND IONIA AT 435 PM. WARNERS AND CAMILLUS AT 440 PM. VAN BUREN AND SENECA KNOLLS AT 445 PM. THIS THUNDERSTORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN ALSO VISIT OUR WEBSITE AT WEATHER.GOV.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 429 PM EDT SUN AUG 29 2004 NYZ015-022-023-292130- SCHUYLER NY-STEUBEN NY-YATES NY- 429 PM EDT SUN AUG 29 2004 ...THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL MOVING INTO THE AREA... AT 426 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS AND SMALL HAIL NEAR CORNING...OR ABOUT OVER RISINGVILLE...MOVING NORTHEAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR... CAMPBELL AT 435 PM. SAVONA AND BATH AT 440 PM. SONORA AT 445 PM. RHEIMS AT 450 PM. HAMMONDSPORT AND BRADFORD AT 455 PM. URBANA AND TYRONE AT 500 PM. THIS THUNDERSTORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. GUSTY WINDS...HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE WITH THIS THUNDERSTORM. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN ALSO VISIT OUR WEBSITE AT WEATHER.GOV. ** NAME ***
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 459 PM EDT SUN AUG 29 2004 NYZ018-292200- ONONDAGA NY- 459 PM EDT SUN AUG 29 2004 ...THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL MOVING INTO THE AREA... AT 455 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL NEAR AUBURN...OR ABOUT 5 MILES SOUTHWEST OF MARIETTA...MOVING NORTHEAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR... MARIETTA AT 505 PM. MARCELLUS AND OTISCO AT 510 PM. CEDARVALE AND BENNETTS CORNERS AT 515 PM. CAMILLUS AT 520 PM. ONONDAGA AND TAUNTON AT 525 PM. SYRACUSE AND SOLVAY AT 530 PM. THIS THUNDERSTORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN ALSO VISIT OUR WEBSITE AT WEATHER.GOV. MJC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 549 PM EDT SUN AUG 29 2004 NYZ025-292215- TOMPKINS NY- 549 PM EDT SUN AUG 29 2004 ...THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL MOVING INTO THE AREA... AT 546 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL NEAR ITHACA...MOVING NORTHEAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR... MC LEAN AND NUBIA AT 555 PM. THIS THUNDERSTORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN ALSO VISIT OUR WEBSITE AT WEATHER.GOV.
The Binghamton radar (KBGM), 78 km away, was scanning. The volume nearest the first event began at 21:58 UTC.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds downed trees and wires.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2004Every state in 2004This day in weather historyWarnings in New York, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5419410.